Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 23, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 28, 2024, 3:37 PM CDT for Freestone County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2024, 3:37 PM CDT (20:37 UTC)
- Expired
- Apr 28, 2024, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 2:25 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:59 PM CDT, 38 minutes earlier.
Area forecast discussion, Apr 28, 2:59 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 259 PM CDT Sun Apr 28 2024 ...New Long Term... .SHORT TERM... /Issued 105 PM CDT Sun Apr 28 2024/ /Through Monday/ The shortwave responsible for last night's storms has exited to the northeast, but a trailing disturbance is in the process of generating one last round of convection as it moves east across the region. Showers and storms should continue to increase in coverage along and immediately east of the I-35 corridor through the afternoon. Activity will work its way slowly east through the afternoon and evening, creating mainly a threat for heavy rain and flooding. The slow eastward progression of the developing storms will allow for a southwest-northeast training of showers and thunderstorms, which will enhance the threat for flash flooding wherever the training convection occurs. The Flood Watch will hence continue through 7 PM for areas along and east of I-35. There is also a threat for severe storms, though morning convection and the resulting cloud cover may mitigate the overall severe potential. The highest severe threat will be confined to the eastern-most counties where the best destabilization will occur later this afternoon. All modes of severe weather will be possible in any storm which attains severe thresholds. Showers and storms will exit it the east (along with the shortwave) overnight, leaving clearing skies and light winds in its wake. Lingering moisture, light winds and mostly clear skies will result in patchy fog formation across a good portion of the forecast area. If skies clear earlier than forecast, dense fog may become a concern, but at this time will keep the visibility forecasts at or above one mile and monitor satellite and METAR trends tonight. Monday should be a warm but overall quiet day, with partly to mostly sunny skies and highs in the 80s. 30 && .LONG TERM... /NEW/ /Monday Night Onward/ Quiet weather will continue Monday night into Tuesday, but a weak disturbance aloft will help ignite thunderstorms along the dryline Tuesday afternoon and evening. The dryline will be located over the Big Country, where convective initiation should take place. Storms would likely end up being isolated in nature thanks to the presence of a strong capping inversion, but a storm or two may still reach severe thresholds somewhere west of I-35. Better storm chances will begin on Wednesday as an upper trough approaches from the northwest. Height falls in advance of the trough will lead to more thunderstorm development along the dryline. A cap will still be in place, but and added upper level support should help convection overcome the cap, leading to scattered storms across mainly the western half of the region Wednesday evening. A secondary swath of showers and storms may enter the southeast counties Wednesday afternoon as an active sea/gulf breeze enters from the south. The better severe threat will exist with the dryline convection (west of I-35), while a lower threat will accompany the seabreeze storms. The upper trough will drop southeast through the Southern Plains Thursday through Thursday night. Scattered showers and thunderstorms will develop by Thursday afternoon, and may grow upscale into a linear MCS while becoming focused along an attendant cold front. Strong to severe storms will be possible as activity pushes southeast through the region Thursday night, with precipitation exiting to the southeast Friday morning with the front. Another lull in the active weather pattern will take place on Friday, which should actually end up being a nice post-frontal day with drier air and highs in the 70s. Clouds will rapidly increase on Saturday, however, as a shortwave embedded in the subtropical jet approaches from the west. The front will again become focus for convective development as it lifts north as a warm front on Saturday. The severe weather potential is uncertain, however, as it may become dependent on how rapidly the warm sector arrives. Whatever the case, rain chances will continue into next Sunday, followed by warmer and drier weather to start the following week as ridging develops aloft. 30 && .AVIATION... /Issued 105 PM CDT Sun Apr 28 2024/ /18Z TAFs/ Thunderstorms developing across Central Texas will spread north, affecting parts of the DFW Metroplex early to mid afternoon. Will keep VCTS at all TAF locations through 22Z. KACT will likely need a TEMPO for TS for a few hours based on radar trends. Convection will exit to the east later this afternoon and this evening. Light winds and clearing skies will lead to fog or LIFR cig formation overnight/Monday morning, and have opted for a TEMPO LIFR conditions at all airports from 11Z-15Z Monday. Conditions will improve after 15Z, followed by VFR and overall quiet aviation weather for the rest of the forecast period. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 66 86 65 85 70 / 10 0 0 5 20 Waco 65 86 64 83 69 / 20 0 5 10 10 Paris 63 82 60 83 66 / 60 5 0 10 10 Denton 62 85 62 84 67 / 5 0 0 5 30 McKinney 62 84 62 83 68 / 20 5 0 10 20 Dallas 66 86 64 85 69 / 10 0 0 10 20 Terrell 62 84 62 84 68 / 40 0 0 10 10 Corsicana 65 86 64 85 69 / 50 0 0 20 10 Temple 65 86 64 84 69 / 20 0 5 20 10 Mineral Wells 60 86 62 86 68 / 0 0 0 10 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for TXZ094-095-104>107- 118>123-133>135-144>148-159>162-174-175. &&
Hazardous weather outlook, Apr 28, 1:22 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 122 PM CDT Sun Apr 28 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 122 PM CDT Sun Apr 28 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms remain possible along and east of I-35 this afternoon. Any storms that develop this afternoon could be severe with damaging winds, hail, and a few tornadoes. Heavy rain will lead to flooding in some areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. After a break in thunderstorm activity on Monday, occasional storm chances will resume Tuesday and continue through next weekend. A few thunderstorms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Timely reports of severe weather and flooding will be appreciated.
In the hours before
Local storm report, Apr 28, 10:43 AM CDT, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1043 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM Non-Tstm Wnd Gst 4 NW Waco 31.61N 97.23W
04/28/2024 M64 MPH McLennan TX ASOS
64 MPH wind gust measured at Waco Regional
Airport on back edge of dissipating
thunderstorms.
&&
MBLocal storm report, Apr 28, 11:02 AM CDT, 4 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1102 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM Non-Tstm Wnd Gst 1 WNW Woodway 31.50N 97.25W
04/28/2024 M70 MPH McLennan TX Broadcast Media
&&
MBLocal storm report, Apr 28, 11:43 AM CDT, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1143 AM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM Tornado 6 SSW Gholson 31.63N 97.26W
04/26/2024 McLennan TX NWS Storm Survey
A brief EF-0 tornado occurred along Wisdom
Ct west of Waco. Fences were damaged and
large tree limbs were broken. Maximum
estimated winds were 80 mph.
1226 PM Tornado 6 S Gholson 31.63N 97.25W
04/26/2024 McLennan TX NWS Storm Survey
A second tornado from the same supercell
occurred west of Waco damaging neighborhoods
on either side of Wortham Bend Road near
China Spring Rd. Damage in these
neighborhoods consisted of damaged trees,
downed fences, broken windows, and mostly
minor roof damage. One home lost most of the
front part of its roof, and a few homes were
impaled with flying fence panels. This
tornado was rated an EF-1 with maximum
estimated winds of 95 mph.
1248 PM Tornado 3 SE West 31.78N 97.05W
04/26/2024 McLennan TX NWS Storm Survey
Another tornado developed north of Tours,
just west of Berger Road. This tornado
initially damaged trees and a shed, but
strengthened as it crossed Czech Hall Road.
The tornado hit a property on County Line
Road causing EF-2 damage to a barn and a
shop on the property. The tornado scattered
heavy farm material into the field to the
east. The tornado continued into Hill County
crossing CR 3238 where an eye witness
reported it dissipated before developing the
next tornado. Maximum estimated winds were
110 to 115 mph.
1248 PM Tornado 3 SSE West 31.76N 97.07W
04/26/2024 McLennan TX NWS Storm Survey
A brief, EF-0 tornado damaged trees west of
Heritage Pkwy and south of Easy Rd northwest
of Tours. Maximum estimated winds were 75
mph.
0106 PM Tornado 3 SW Penelope 31.83N 96.97W
04/26/2024 Hill TX NWS Storm Survey
The same supercell produced another brief,
EF-1 tornado, based on eye witness accounts,
on either side of FM 339 southwest of
Penelope. The tornado formed in the field
just east of the road, hitting a residence
and dissipating soon afterwards. Two houses
were damaged: One had metal panels peeled
off the roof, and the home shifted off its
cinder blocks about 8 inches. Winds got in
the garage of the uninhabited second house
and lifted the roof off, then it collapsed
back on the house and the walls buckled. The
tornado lifted just east of property; could
see a few small tree limbs broken to the
east. Maximum estimated winds were 105 mph.
0149 PM Tornado 1 W Abbott 31.88N 97.09W
04/26/2024 Hill TX NWS Storm Survey
An EF-1 tornado occurred near Abbott, first
developing on the west side of I-35W and CR
2341 where trees were damaged and uprooted.
A semi-tractor trailer was rolled over on
the interstate. The tornado moved northeast
causing tree damage until it reached CR 3106
where it caused minor damage to a few homes.
The tornado dissipated near after crossing
CR 3106 again, north of CR 3145. Maximum
estimated winds were 95 mph.
&&Local storm report, Apr 28, 2:04 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
204 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM Flash Flood 1 E Temple 31.10N 97.35W
04/28/2024 Bell TX Fire Dept/Rescue
At least four roads in Temple inundated.
Report of one vehicle water rescue.
&&Local storm report, Apr 28, 2:06 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
206 PM CDT Sun Apr 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Flash Flood Holland 30.88N 97.41W
04/28/2024 Bell TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Special weather statement, Apr 28, 3:32 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
332 PM CDT Sun Apr 28 2024
TXZ158-160-174-282100-
Falls TX-Milam TX-Bell TX-
332 PM CDT Sun Apr 28 2024
...A strong thunderstorm will impact portions of northwestern Milam,
east central Bell and southwestern Falls Counties through 400 PM
CDT...
At 332 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rogers, or 13 miles west of Cameron, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Milam,
east central Bell and southwestern Falls Counties, including the
following locations... Barclay, Ben Arnold, Cyclone, Wilson,
Yarrelton, Pettibone, Silver City, Edgeworth, Terrys Chapel, and
Leedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for central Texas.
&&
LAT...LON 3095 9732 3117 9707 3083 9685 3081 9720
TIME...MOT...LOC 2032Z 235DEG 19KT 3093 9719
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:50 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 25 min |
| Apr 27, 10:31 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 44 min |
| Apr 27, 10:34 PM CDT | Severe Thunderstorm Warning | FWD | Young | 56 min |
| Apr 27, 11:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 54 min |
| Apr 28, 12:42 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Stephens, Young | 63 min |
| Apr 28, 12:55 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 50 min |
| Apr 28, 1:12 AM CDT | Flash Flood Warning | FWD | Montague | 3 hr |
| Apr 28, 1:20 AM CDT | Special Weather Statement | FWD | Montague, Wise | 40 min |
| Apr 28, 1:52 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 55 hr |
| Apr 28, 1:55 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Apr 28, 2:03 AM CDT | Special Weather Statement | FWD | Cooke, Denton, Wise | 42 min |
| Apr 28, 2:18 AM CDT | Special Weather Statement | FWD | Parker | 42 min |
| Apr 28, 2:51 AM CDT | Special Weather Statement | FWD | Hood, Johnson, Tarrant | 39 min |
| Apr 28, 2:57 AM CDT | Special Weather Statement | FWD | Collin, Denton | 33 min |
| Apr 28, 3:05 AM CDT | Special Weather Statement | FWD | Grayson | 40 min |
| Apr 28, 3:13 AM CDT | Special Weather Statement | FWD | Comanche | 47 min |
| Apr 28, 3:21 AM CDT | Special Weather Statement | FWD | Lampasas, Mills | 39 min |
| Apr 28, 3:32 AM CDT | Special Weather Statement | FWD | Collin, Dallas, Rockwall | 43 min |
| Apr 28, 3:51 AM CDT | Special Weather Statement | FWD | Bosque, Hamilton, Somervell | 24 min |
| Apr 28, 3:59 AM CDT | Areal Flood Advisory | FWD | Cooke, Montague | 3 hr |
| Apr 28, 4:05 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Tarrant | 4 hr |
| Apr 28, 4:28 AM CDT | Flash Flood Warning | FWD | Johnson, Parker, Tarrant | 3 hr |
| Apr 28, 4:32 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Kaufman, Rockwall | 4 hr |
| Apr 28, 4:47 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Apr 28, 4:59 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 3 hr |
| Apr 28, 5:24 AM CDT | Areal Flood Advisory | FWD | Bosque, Ellis, Hill, Johnson | 4 hr |
| Apr 28, 5:29 AM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Apr 28, 5:31 AM CDT | River Flood Warning | FWD | Dallas | 58 hr |
| Apr 28, 5:43 AM CDT | Flash Flood Warning | FWD | Bosque, Hill, Johnson | 2 hr |
| Apr 28, 6:20 AM CDT | Areal Flood Advisory | FWD | Bell, Bosque, Coryell, Lampasas, McLennan | 3 hr |
| Apr 28, 6:47 AM CDT | River Flood Warning | FWD | Tarrant | 15 hr |
| Apr 28, 6:51 AM CDT | Special Weather Statement | FWD | Coryell | 39 min |
| Apr 28, 7:05 AM CDT | Flash Flood Warning | FWD | Ellis, Hill | 3 hr |
| Apr 28, 7:08 AM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| Apr 28, 8:28 AM CDT | River Flood Warning | FWD | Ellis, Kaufman | 3 days |
| Apr 28, 8:39 AM CDT | River Flood Warning | FWD | Hunt | 34 hr |
| Apr 28, 9:11 AM CDT | Flash Flood Warning | FWD | Kaufman | 2 hr |
| Apr 28, 9:34 AM CDT | Severe Thunderstorm Warning | FWD | Milam | 26 min |
| Apr 28, 9:44 AM CDT | Tornado Warning | FWD | Falls | 27 min |
| Apr 28, 10:23 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 18 hr |
| Apr 28, 10:26 AM CDT | River Flood Warning | FWD | Tarrant | 21 days |
| Apr 28, 10:26 AM CDT | River Flood Warning | FWD | Collin | 23 hr |
| Apr 28, 10:26 AM CDT | River Flood Warning | FWD | Collin | 32 hr |
| Apr 28, 10:40 AM CDT | High Wind Warning | FWD | Bosque, Coryell, Hill, McLennan | 39 min |
| Apr 28, 1:57 PM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Apr 28, 2:14 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 46 min |
| Apr 28, 2:32 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 58 min |
| Apr 28, 2:52 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone | 53 min |
| Apr 28, 2:56 PM CDT | Tornado Warning | FWD | Freestone, Limestone | 49 min |
| Apr 28, 2:58 PM CDT | Tornado Warning | FWD | Falls, Milam, Robertson | 47 min |
| Apr 28, 3:21 PM CDT | Flash Flood Warning | FWD | Falls, Limestone | 3 hr |
| Apr 28, 3:30 PM CDT | Tornado Warning | FWD | Falls, Robertson | 45 min |
| Apr 28, 3:32 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
| Apr 28, 3:47 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Apr 28, 4:00 PM CDT | Tornado Warning | FWD | Anderson, Freestone | 60 min |
| Apr 28, 4:07 PM CDT | Areal Flood Warning | FWD | Bell | 3 hr |
| Apr 28, 4:09 PM CDT | Tornado Warning | FWD | Leon, Robertson | 66 min |
| Apr 28, 4:55 PM CDT | Tornado Warning | FWD | Anderson | 35 min |
| Apr 28, 5:10 PM CDT | Tornado Warning | FWD | Leon | 50 min |
| Apr 28, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 51 min |
| Apr 28, 6:40 PM CDT | Special Weather Statement | FWD | Leon | 35 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.